Jump to content



Photo

Newbie. Ear Ringing And Pulsing Anyone?


  • Please log in to reply
6 replies to this topic

#1 dogma4dogs

dogma4dogs

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 05 October 2020 - 10:09 AM

Hello!

 

After 22 years on antidepressants-- Prozac, Effexor and for the majority of time Cymbalta-- I took my last dose Thursday (Oct. 1).  I was on 60 mg/day.  I contact my prescriber and told her I wanted to wean off.  She prescribed 30 mg/day for 10 days.  I didn't notice anything when I reduced to 30 but once I was off it altogether the headaches, ear ringing and ear pulsing, nausea and the brain zaps started.  :wacko:  I'm hoping they dissipate within a month.  

 

Very glad to have found this forum.  I've read through the recommendations and will try the green Gatorade for the zaps.  Didn't see much about the ear ringing and pulsing.  Anyone else experience that?

 

TIA,

 

Debbie


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,251 posts
  • LocationKent, UK

Posted 05 October 2020 - 10:31 AM

Hi Debbie and welcome to the forum!

 

I need to tell you that this could get worse quite quickly. The drop to 30mg would have been OK in most circumstances, but 30mg to nothing is by far from a good idea. During my time here I would advise that you reinstate the 30mg and wean a lot slower. You my be one of the few that only experience what you have already, but you won't know this for a few more days, and it is a question of whether you take the risk or not.

 

Gatorade is OK, but I would also get some Omega 3 with at least 2000mg of combined DHA/EPA. Regarding everything ear-wise, this is also very normal as you have serotonin receptors in the ear so being a serotonergic med, Cymbalta will throw these our of whack in a number of cases. But the good news is that they will clear after you settle, but this question of settling will have a big impact on how you come off them.

 

After 22 years on these drugs, to drop this quickly to having nothing in your system could be a recipe for disaster and I would advise you get back to a 30mg dose, sit on them for a good couple of weeks and then put a bead-dropping plan in place - of which we can help you with.

 

My friends will be along later to wish you a warm welcome, but I can assure you that their recommendation will be similar to that of my own.

 

Please feel free to ask any questions and I will do my best to help!

 

IUN


#3 dogma4dogs

dogma4dogs

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 05 October 2020 - 11:04 AM

Rather frustrating that a psychiatric nurse would drop me from 60 to 30 to 0 so quickly then!!  Frustrating.


#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 05 October 2020 - 11:05 AM

Welcome Debbie

 

The all knowing and all wise (well nearly, lol) IUN has got you off to a good start. Be sure and keep us posted as to your condition and what you found works and doesn't work.

 

Yep the tinnitus for sure is a common one.


#5 dogma4dogs

dogma4dogs

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 05 October 2020 - 11:33 AM

Another question.  I have GERD/Acid reflux so not sure what's that or if it's related to the cymbalta withdrawal but my gerd seems to be worse the past few days.  Anyone else have this issue?


#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 05 October 2020 - 04:19 PM

Heartburn/GERD and other issues are very common, especially at the beginning of Cymbalta withdrawal. One of the neurotransmitters that Cymbalta controls is serotonin. Serotonin in the brain effects mood but there is more serotonin present in the digestive tract. Take away the Cymbalta and the body struggles to stabilize the Serotonin and until then many types of stomach issues exist.


#7 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,251 posts
  • LocationKent, UK

Posted 05 October 2020 - 05:27 PM

Unfortunately many medical professions do not get adequate training on anti depressants. My primary doctor has been "practising" for 40 years, and even he told me to wean off Celexa over 2 weeks having been on it for 11 years! How these people do not learn I will never know, but that is why our forum, among others, exist as people like Hat and myself have suffered enough and want to prevent the same happening to others.

 

Hoping you can get another rx for your 30mg and we can get a plan in place to stop you having anything else nasty.

 

Hat's got you covered on the gerd stuff, but we have a member her "ForLyla" who has been through just about everything going with GI. It is a massive post, but there is probably a whole book's worth of information in her thread;

 

https://www.cymbalta...y-options-left/





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users